|Keep taking the drugs that failed?
Aug 12, 2012
Hi Nelson, I'm 40 male, diagnosed 2 years ago with TB co infected( nadir CD4 was 55 and VL<500K) I've been on Truvada+Isentress for 8 months with 100% adherence. Before that I was on Atripla for about 13 months. I switched to Atripla due to dizziness from Evafirens and also false positive test of cannabis. I've been undetectable for about a year with cd4 around 200-400 ( 18%-20%).
My previous result about a week ago was VL 933 and CD4 360/20%. I took a confirmatory VL test and resistance test 2 days ago and the result will come out about next Wednesday. Since I will fly to overseas tomorrow(Monday) for a month, I can't do anything whatever would that be. If,let say that I'm developing resistance with one or all of my current regiments, should I keep taking or stop it? I quote your opinion from one of your interview: ".... But drugs that you have resistance to can also help you out, they can help stabilize your health..." I'm confused because there is other opinion saying that if you keep taking the drugs that failed, it may develop a cross resistance. Please advise
| Response from Mr. Vergel
Resistance to raltegravir can happen quickly when your viral load is not controlled. And if you stay on the drug for too long, you will build up more integrase mutations like the 148 that will render your virus resistant to most other integrase inhibitors. Let me know what your test results say
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue An Early Sign Of HIV?
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Diarrhea After Licking Genital Worried I Have HIV
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.